Texas, 2021Drought in Texas, February 1 to 28, 2021
February 1 to 28, 2021 · NWS EWX · 7 events in 7 counties and zones
Near to below normal rainfall during February left Bandera, Dimmit, Frio, and Medina Counties in Severe (D2) drought and moved De Witt and Fayette Counties into D2. Zavala County had enough rain to improve from Extreme (D3) to D2.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Near to below normal rainfall during February left Bandera, Dimmit, Frio, and Medina Counties in Severe (D2) drought and moved De Witt and Fayette Counties into D2. Zavala County had enough rain to improve from Extreme (D3) to D2. Uvalde was in Stage 1 water restrictions. The Edwards Aquifer was 9.5 feet below normal. Medina Lake was 35.0 feet below conservation pool level. Bandera, Dimmit, Frio, and Zavala Counties had outdoor burn bans in effect.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jan 31, 10:11 PM CST, 1 hour 49 minutes earlier.
Area forecast discussion, Jan 31, 10:11 PM CST, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1011 PM CST Sun Jan 31 2021
.AVIATION...
High pressure will continue to settle over the region in the forecast
period. Look for light north to northeast winds through 15Z Monday,
then return flow will bring a light southeast wind to KDRT, while
KAUS/KSAT/KSSF continue from the north/northeast before becoming
light and variable after 00Z Tuesday. Cirrus and then cirrostratus
will invade from the northwest through the period, with BKN200
becoming the result after 00Z Tuesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 39 64 37 66 43 / 0 0 0 0 0
Austin Bergstrom Intl Airport 37 65 35 66 42 / 0 0 0 0 0
New Braunfels Muni Airport 39 68 36 69 44 / 0 0 0 0 0
Burnet Muni Airport 35 63 35 66 43 / 0 0 0 0 0
Del Rio Intl Airport 39 68 41 70 45 / 0 0 0 0 0
Georgetown Muni Airport 36 63 35 65 42 / 0 0 0 0 0
Hondo Muni Airport 37 69 36 68 42 / 0 0 0 0 0
San Marcos Muni Airport 37 66 34 67 41 / 0 0 0 0 0
La Grange - Fayette Regional 38 64 35 66 44 / 0 0 0 0 0
San Antonio Intl Airport 41 66 38 67 45 / 0 0 0 0 0
Stinson Muni Airport 40 67 37 67 44 / 0 0 0 0 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Short-Term/Aviation...Zeitler
Long-Term...Runyen
Hazardous weather outlook, Jan 31, 6:02 PM CST, 5 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
602 PM CST Sun Jan 31 2021
TXZ171>173-183>194-202>209-217>225-228-020015-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
602 PM CST Sun Jan 31 2021
This Hazardous Weather Outlook is for South-Central Texas..
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Drought, Bandera
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Bandera forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 29.747, -99.246 (the zone’s center; the record gives no point)
Near to below normal rainfall during February left Bandera, Dimmit, Frio, and Medina Counties in Severe (D2) drought and moved De Witt and Fayette Counties into D2. Zavala County had enough rain to improve from Extreme (D3) to D2. Uvalde was in Stage 1 water restrictions. The Edwards Aquifer was 9.5 feet below normal. Medina Lake was 35.0 feet below conservation pool level. Bandera, Dimmit, Frio, and Zavala Counties had outdoor burn bans in effect.
Drought, De Witt
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- De Witt forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 29.082, -97.357 (the zone’s center; the record gives no point)
Near to below normal rainfall during February left Bandera, Dimmit, Frio, and Medina Counties in Severe (D2) drought and moved De Witt and Fayette Counties into D2. Zavala County had enough rain to improve from Extreme (D3) to D2. Uvalde was in Stage 1 water restrictions. The Edwards Aquifer was 9.5 feet below normal. Medina Lake was 35.0 feet below conservation pool level. Bandera, Dimmit, Frio, and Zavala Counties had outdoor burn bans in effect.
Drought, Dimmit
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Dimmit forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.423, -99.757 (the zone’s center; the record gives no point)
Near to below normal rainfall during February left Bandera, Dimmit, Frio, and Medina Counties in Severe (D2) drought and moved De Witt and Fayette Counties into D2. Zavala County had enough rain to improve from Extreme (D3) to D2. Uvalde was in Stage 1 water restrictions. The Edwards Aquifer was 9.5 feet below normal. Medina Lake was 35.0 feet below conservation pool level. Bandera, Dimmit, Frio, and Zavala Counties had outdoor burn bans in effect.
Drought, Fayette
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Fayette forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 29.877, -96.920 (the zone’s center; the record gives no point)
Near to below normal rainfall during February left Bandera, Dimmit, Frio, and Medina Counties in Severe (D2) drought and moved De Witt and Fayette Counties into D2. Zavala County had enough rain to improve from Extreme (D3) to D2. Uvalde was in Stage 1 water restrictions. The Edwards Aquifer was 9.5 feet below normal. Medina Lake was 35.0 feet below conservation pool level. Bandera, Dimmit, Frio, and Zavala Counties had outdoor burn bans in effect.
Drought, Frio
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Frio forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.868, -99.108 (the zone’s center; the record gives no point)
Near to below normal rainfall during February left Bandera, Dimmit, Frio, and Medina Counties in Severe (D2) drought and moved De Witt and Fayette Counties into D2. Zavala County had enough rain to improve from Extreme (D3) to D2. Uvalde was in Stage 1 water restrictions. The Edwards Aquifer was 9.5 feet below normal. Medina Lake was 35.0 feet below conservation pool level. Bandera, Dimmit, Frio, and Zavala Counties had outdoor burn bans in effect.
Drought, Medina
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Medina forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 29.356, -99.110 (the zone’s center; the record gives no point)
Near to below normal rainfall during February left Bandera, Dimmit, Frio, and Medina Counties in Severe (D2) drought and moved De Witt and Fayette Counties into D2. Zavala County had enough rain to improve from Extreme (D3) to D2. Uvalde was in Stage 1 water restrictions. The Edwards Aquifer was 9.5 feet below normal. Medina Lake was 35.0 feet below conservation pool level. Bandera, Dimmit, Frio, and Zavala Counties had outdoor burn bans in effect.
Drought, Zavala
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Zavala forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.866, -99.761 (the zone’s center; the record gives no point)
Near to below normal rainfall during February left Bandera, Dimmit, Frio, and Medina Counties in Severe (D2) drought and moved De Witt and Fayette Counties into D2. Zavala County had enough rain to improve from Extreme (D3) to D2. Uvalde was in Stage 1 water restrictions. The Edwards Aquifer was 9.5 feet below normal. Medina Lake was 35.0 feet below conservation pool level. Bandera, Dimmit, Frio, and Zavala Counties had outdoor burn bans in effect.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Ohio, February 1 to 17, 20217 deaths · 1 event
- Avalanche in Colorado, February 1, 20213 deaths · 4 injured · 1 event
- Winter Storm in Pennsylvania, February 1 to 2, 20211 death · 13 events
- Avalanche in New Hampshire, February 1, 20211 death · 1 event
- Winter Storm and Coastal Flood in Massachusetts, February 1 to 2, 2021$207,000 · 50 kt wind · 21 events
- Freezing Fog in North Dakota, February 1 to 3, 2021$385,000 · 5 events
- Winter Storm and Winter Weather in Vermont, February 1 to 2, 2021$120,000 · 16 events
- Winter Storm and High Wind in Virginia, February 1 to 2, 20211 injured · $110,000 · 56 kt wind · 2 events
- Drought in New Mexico, February 1 to 28, 202141 events
- Winter Storm in Pennsylvania, February 1 to 2, 202129 events
- Winter Weather in Kentucky, February 1 to 2, 202128 events
- Winter Storm and Winter Weather in New York, February 1 to 2, 202125 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 950793, 950794, 950795, 950796, 950797, 950798, 950799.